MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 5.0AB STR ANCHR W/2STR &NDLS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX 5.0AB STR ANCHR W/2STR &NDLS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7210710
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during drilling the bone for insertion of the device, when starting to place the implant and after having screwed almost half of it, without applying any kind of force device broke into two pieces within the patient.Half of the implant was removed.Surgeon decided to place two twinfix 3.5 laterals to the broken one.Delay was less than 30 minutes and no patient injuries were reported.
 
Additional Manufacturer Narrative
Device was returned for evaluation.Visual assessment confirmed the reported complaint of breakage.The distal portion of the anchor has broken at the suture slot and was not returned for examination.Dimensional assessment is prohibitive due to the anchors condition.With the limited clinical details regarding patient bone quality and site preparation a root cause cannot be determined.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Complaint history search revealed no additional complaints for this production lot.

Brand Name
TWINFIX 5.0AB STR ANCHR W/2STR &NDLS
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6846217
Report Number1219602-2017-01086
Device Sequence Number16544190
Product Code MAI
UDI-Device Identifier03596010539304
UDI-Public(01)03596010539304(17)180601(10)50552190
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Model Number7210710
Device Catalogue Number7210710
Device Lot Number50552190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 09/04/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1